Alert archive / Washington / Wind Advisories in 2007
Wind Advisory 5, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Feb 15, 2007, 5:19 PM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2007, 5:19 PM PST (01:19 UTC)
- Expired
- Feb 15, 2007, 10:00 PM PST
- In force
- 5 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 160119 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 519 PM PST THU FEB 15 2007 WAZ510-514-160600- /O.NEW.KSEW.WI.Y.0005.070216T0119Z-070216T0600Z/ ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA- 519 PM PST THU FEB 15 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY FOR THE EASTERN STRAIT OF JUAN DE FUCA AREA AND THE ADMIRALTY INLET AREA...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. SUSTAINED WEST TO NORTHWEST WINDS AROUND 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED FROM PORT ANGELES EASTWARD TO PORT TOWNSEND AND ON THE WEST SIDE OF WHIDBEY ISLAND THIS EVENING. A WEATHER SPOTTER FROM THE PORT TOWNSEND AREA REPORTED SUSTAINED WINDS 37 MPH WITH GUSTS TO 47 MPH. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ PRANGE/KAM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Feb 15, 3:28 PM PST, 1 hour 51 minutes earlier.
Area forecast discussion, Feb 15, 3:28 PM PST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 328 PM PST THU FEB 15 2007 .SYNOPSIS...SCATTERED SHOWERS WILL PREVAIL TONIGHT IN THE WAKE OF A FRONT THAT MOVED THROUGH EARLIER. HIGH PRESSURE ALOFT WILL REBUILD ON FRIDAY...ALTHOUGH A WEAKENING WARM FRONT WILL BRING A CHANCE OF PRECIPITATION TO THE AREA FRIDAY AFTERNOON OR NIGHT. LOOK FOR DRY... MILD WEATHER ON SATURDAY UNDER HIGH PRESSURE ALOFT. A WET AND COOLER WEATHER PATTERN WILL BECOME ESTABLISHED OVER THE REGION EARLY NEXT WEEK. && .SHORT TERM... A COLD FRONT WAS MOVING ACROSS THE AREA AT THIS TIME...WITH MOST OF THE PRECIP NOW LOCATED OVER THE CASCADES AND SW INTERIOR. SOME DRY AIR HAD BECOME ENTRAINED INTO THE MID LEVELS...THUS THE PRECIP HAS TAPERED OFF FOR THE MOST PART BEHIND THE FRONT. OVERALL...ANTICIPATE ONLY SCATTERED SHOWERS TONIGHT. AN UPPER RIDGE WILL REBUILD OVER THE REGION DURING THE DAY FRI. A STALLED BAROCLINIC BAND PRESENTLY LOCATED OVER NRN OREGON WILL LIFT NWD ACROSS THE CWA DURING THE DAY FRI AS THE UPPER RIDGE AMPLIFIES. HOWEVER THE BAROCLINIC ZONE WILL BE WEAKENING AS IT LIFTS N...THUS THE BEST PRECIP CHANCE WILL BE OVER THE FAR SRN ZONES. EXPECT THE UPPER RIDGE TO PREVAIL OVER THE AREA ON SATURDAY FOR DRY...MILD WEATHER. THE EXCEPTION WILL BE THE COAST WHERE THERE WILL BE A CHANCE OF RAIN LATE IN THE DAY. HOWEVER THERE IS A DISTINCT POSSIBILITY THAT THE RAIN WILL HOLD OFF UNTIL SATURDAY NIGHT. ALAS...WET WEATHER WILL RETURN ON SUNDAY AS A VIGOROUS PAC STORM SYSTEM APPROACHES THE REGION. THIS STORM WILL HERALD IN A TREND TOWARD WETTER AND COOLER WEATHER PATTERN OVER THE PAC NW. .LONG TERM... LOOK FOR COOL AND UNSETTLED WEATHER CONDITIONS DURING THIS PERIOD AS A SERIES OF UPPER TROFS MOVE ACROSS THE PAC NW. DAYTIME TEMPS ARE EXPECTED TO FALL BELOW NORMAL FOR THIS TIME OF THE YEAR BY THE END OF THE PERIOD. && .AVIATION...MVFR CONDITIONS REMAIN THE PREVALENT CONDITION IN THE WAKE OF TODAYS COLD FRONT WITH AN OVC LAYER AROUND 2500 FT...AND SEVERAL MOSTLY SCT-BKN LAYERS BELOW THAT. THIS WILL CONTINUE INTO THE EVENING...WITH ISOLATED IFR CONDITIONS MAINLY IN THE PUGET SOUND CONVERGENCE ZONE. CONDITIONS WILL GRADUALLY IMPROVE LATER THIS EVENING...AND VFR CONDITIONS WILL BECOME FAIRLY WIDESPREAD 08Z-10Z WITH CEILINGS PROBABLY AROUND 5000-6000 FT. LOW LEVEL MOISTURE WILL CAUSE LOCAL MVFR OR IFR CONDITIONS LATE TONIGHT. KSEA...SOUTHWEST WIND 13-20 KT WITH GUSTS TO 28 KT...BECOMING SOUTH 6-12 KT AROUND 04Z. MCDONNAL && .SEW WATCHES/WARNINGS/ADVISORIES...GALE WARNING CENTRAL AND ERN STRAIT OF JUAN DE FUCA. SMALL CRAFT ADVISORY REMAINING WATERS. WEATHER.GOV/SEATTLE
In the hours before
Local storm report, Feb 15, 4:57 PM PST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
457 PM PST THU FEB 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM NON-TSTM WND GST 2 E OAK HARBOR 48.31N 122.57W
02/15/2007 M47 MPH ISLAND WA TRAINED SPOTTER
SUST 37, GUST 47 MPH.
&&
DDLocal storm report, Feb 15, 4:57 PM PST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
457 PM PST THU FEB 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
CORRECTION TO SPOTTER LOCATION...ID
JEFFERSON 17
0455 PM NON-TSTM WND GST PORT TOWNSEND
02/15/2007 M47 MPH JEFFERSON WA TRAINED SPOTTER
SUST 37...GUST 47 MPH.
&&
DDNearby
Wind Advisories in Washington, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.